Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


testosterone
Oct 12, 2003

does testosterone help erectile dysfunction as well as build muscle? any suggestions for regaining the fullness in my face ,lost due to aids.

Response from Dr. Moyle

Testosterone as a supplement is only useful for individuals who have low free testosterone levels. Individuals with low testosterone who receive supplementation may experience and increase in the muscle mass and tone, increased energy and both increased sexual desire and improved erection quality and durability. However, low testosterone is an infrequent cause of erectile difficulty. In particular, there is commonly a substantial psychological element. Testosterone supplementation may lead to weight gain in individuals who have been deficient in testosterone. The gain in weight is predominantly lean body mass (muscle) and as such will not lead to an improvement in facial appearance. Facial wasting in individuals with HIV infection is commonly associated with long-term therapy as well as a past history of a low CD4 count or HIV related illnesses. Please read some of the other postings on this site to get an idea of the issues and risk factors.

I hope this helps

Best wishes

Graeme Moyle


Previous
pep and lipodystrophy
Next
Perisphinctal Fat Loss

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement